Thunderstorm Wind, Screven
- When
- May 19, 6:15 PM EST to 6:20 PM EST
- Where
- Screven County, Sylvania
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -81.633
Powerlines down in city of Sylvania.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 19, 1:56 PM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 256 PM EDT THU MAY 19 2005 .SHORT TERM /TONIGHT THROUGH SATURDAY/...INACTIVE SEA BREEZE WAS WORKING QUICKLY INLAND THIS AFTERNOON. AS IT REACHES FURTHEST INLAND COUNTIES THIS EVENING...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. OTHERWISE...EXPECT A DRY EVENING ACROSS CWFA. A FAIRLY STRONG SHORT WAVE WILL DROP SOUTHEAST FROM THE OHIO VALLEY OVERNIGHT. SHOWER AND THUNDERSTORM ACTIVITY MAY REACH CWFA LATE TONIGHT SO WILL INCLUDE A SLIGHT CHANCE. THE SHORT WAVE WILL MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT. THIS WILL LEAD TO FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR BOTH PERIODS. WILL HAVE LIKELY POPS. WILL CONTINUE CHANCE POPS THROUGH SATURDAY MORNING BUT AS THE COLD FRONT PUSHES THROUGH...WILL END POPS IN THE AFTERNOON. && .LONG TERM /SUNDAY THROUGH THURSDAY/...AFTER A DRY DAY ON SUNDAY...EXPECT A FAST MOVING COLD FRONT TO MOVE THROUGH THE AREA ON MONDAY. THE REST OF THE WEEK SHOULD BE DRY WITH UNUSUALLY STRONG NORTHWEST FLOW FOR THIS TIME OF YEAR. && .AVIATION...REMARKABLY FEW CLOUDS TODAY WITH STABLE ATMOSPHERE AND MARINE LAYER HAVING PUSHED BEYOND TAF SITES ALREADY. DO NOT EXPECT MUCH MORE THAN SOME CU OVERNIGHT...WITH GOOD RADIATIONAL COOLING. LLVL MOISTURE RECOVERY AHEAD OF THE ADVANCING FRONTAL BOUNDARY COULD ALLOW FOR SOME BR FRIDAY MORNING...SO PENCILED IN A BRIEF MVFR VIS AT BOTH SITES. THICKER LAYER OF HIGH-MID CLOUDS TO ROLL IN DURING THE DAY FRIDAY...WITH POSSIBLE RAIN SHOWERS BY LATE MORNING. FRI AFTERNOON COULD BE ACTIVE WITH A GOOD CHANCE OF STORMS...BUT THIS WILL FALL INTO THE NEXT TAF PERIOD. && .MARINE...FRONTAL BOUNDARY DROPPING SOUTHEAST THROUGH FRIDAY WILL HAVE A SIGNIFICANT IMPACT ON THE WATERS THROUGH THE WEEKEND. WINDS EXPECTED TO CONTINUE TO VEER TO SSW TONIGHT THROUGH FRIDAY AND INCREASE. SCA SEAS ARE POSSIBLE SATURDAY...MAINLY ACROSS GA WATERS 20-60 NM. AFTER FROPA...GUSTY NNE WINDS WILL CONTINUE HIGH SEAS OVER THE GA WATERS AND POSSIBLY THE OUTER SC COASTAL WATERS. NEXT SHIFT WILL NEED TO CONSIDER SCA/S FOR THESE AREAS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/JRL
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 910 AM EDT THU MAY 19 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 910 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SCW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 608 PM EDT THU MAY 19 2005 GAZ088-SCZ040-192245- ALLENDALE-SCREVEN- 608 PM EDT THU MAY 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 645 PM EDT... AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF HATTIEVILLE TO 3 MILES SOUTHWEST OF HILLTONIA... MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILLHAVEN...BASCOM...MILLETT...HILLTONIA...AVERILL...MILBURY... MARTIN...BALDOCK AND APPLETON THROUGH 645 PM EDT. GUSTY WINDS OF 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EDT THU MAY 19 2005 GAZ088-SCZ040-042-192315- ALLENDALE-HAMPTON-SCREVEN- 640 PM EDT THU MAY 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 715 PM EDT... AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ALLENDALE TO 10 MILES SOUTHWEST OF SYLVANIA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ULMER...SEIGLING...ZEIGLER...PARKERS...ALLENDALE...MILBURY... SYCAMORE...WATERS...SYLVANIA...GOLOID...FAIRFAX AND BRUNSON THROUGH 715 PM EDT. GUSTY WINDS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT THU MAY 19 2005 SCZ040-042-192345- ALLENDALE-HAMPTON- 710 PM EDT THU MAY 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 745 PM EDT... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ALLENDALE TO 4 MILES SOUTH OF MILBURY...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEIGLING...ALLENDALE...ULMER...BARTON...SYCAMORE...ROUSE...FAIRFAX... VALENTINE...LURAY AND JENNYS THROUGH 745 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 56 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Powerlines down in city of Sylvania.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450296.